I'm having a hell of a hard time and experiencing rather weird symptoms. Whether they've anything to do with Mirtazapine (Remeron) is something that I strongly feel but can't quite convince any doctor of. I was put on 15 mg of it in spring 2015 for depression and a severe insomnia - I hadn't slept an hour like since 25 nights back then! The benefits showed immediately within a day and surprised myself and my family. I would sleep well and be in a very happy and cheerful mood. Then however, from summer 2016 I developed some strange food intolerances; caffeine, sugar, fruits containing high amounts of fructose, yoghurt, butter and so on. Eating anything of that would cause me jitteriness and insomnia. I steered clear of those foods. From autumn last year though, a lot of those food intolerances have relented and it changed into intolerance towards medicines and supplements that I was on; the thyroid medicine for hypothyroidism, Vitamin D, Calcium, Vitamin E and could never again tolerate any new medicine or supplement. Symptoms resulting from these are, again, jitters, insomnia and a strange kind of feeling of being struck on the head, like I can't hear anything and the thinking becomes very unclear and blurred. Coupled with this is a weird sensation that if a medicine has any potential side-effect (even physical, such as urine retention), I get it at all costs. So I'm steering clear of the culprits here too. However, avoiding the culprits doesn't end my misery, it just helps in avoiding a whole new set of symptoms, because since autumn 2016 I'm under constant brainfog anyway, have heart palpitations immediately after every meal (but worst after breakfast), have concentration and focus issues, lead a life without any hobbies, wishes or desires. Nothing excites me, nothing interests me and nothing catches my attention. Leave tasks pending for months (the most unlike me habbit), have badly lost my sense of humour. My sense of humour was something that I literally used to pride on, and friends from around the world would call me to fresh up if they were having a dull day. My mind feels numb, although it isn´t as if it´s the sedating effect of the Mirtazapine because 90% percent of the nights I don´t sleep well, and on a lot of nights I feel as if I´m asleep with an awake mind! The GP who put me on it considered it to be just the effects of anxiety and depression and recommended the doubling of the dose to 30 mg. When I contested that, given that I´ve my doubts of a lot of these issues being brought upon by Mirtazapine itself, she referred me to a psychiatrist. He too strongly denies of Mirtazapine having any hand to play on it and instead thinks it´ll be best to combine it with another antidepressant for day-time. He put me on Paroxetine, boom, a flood of side-effects! Then changed to Fluoxetine (Prozac) - third day on it and having weird feelings. The heart poundings are one and is in fact making me very depressed and hopeless!
I started process of switching from Cymbalta to Remeron on March 25, and took my last dose of Cymbalta a few days ago. Other than a few days of extreme irritability, things have been going surprisingly smoothly. Except that I can't sleep. Not really. I'm rapid-cycling between moments of being awake and instantly dreaming as soon as I close my eyes. The waking moments seem precipitated by startling effects in the dream state, that usually have nothing to do with the content of the dream itself. The worst of these is the sudden sensation of being physically attacked by an evil presence. It seems to take me a little bit longer to wake up during these instances. Or at least that's how I perceive it.
How much of this is potentially the residual Cymbalta withdrawal effects, and how much of this is the "strange or unusual dreams" listed as a possible side effect of the Remeron?
And more importantly, how long can I expect this to last? If you experienced disturbed dreams while on Remeron, how long did it last for you, and did it turn out to be a deal breaker?
Weird, like reading here and other forums, they say it is almost like a magic pill, that they put into sleep instantly, some others say it has the potential of distorted perspective like on DXM but in a relaxing way. I just started last week and i barely see benefits from it. The first night with one 10 mg, a little excited for how would be the effects on me, but 20 minutes later and nothing, then half an hour nothing, soy i eat another 10 mg, so a total of 20, i just felt very mild effects like i've taken valerian or some other herb but i slept, not immediatly but i did. This night i abused, i have to confess i was desperate but never again, so i took one and snorted another one at the same time and again like sugar pill, then ate another one and the 4th one sublingual, so a total of 40 mg, it's a strong dose, and here i am...6:33 in the morning and zero sleep, i had to take 2 mg of clonazepam but i decided better not to sleep, that clona really helps me always, but i prefered not to sleep and start my day, i dont wanna mess with my schedule and drink my coffee, going later to walk, clean the house or read something. Btw today i have the appointment with my psychiatrist and tell him my situation, either prescribe me something else like amitriptyline or stay with my quetiapine and clonazepam, just wanted to augment that combo, but let's see....
I've had sleep troubles while on zyprexa, is that because it isn't indicated for people with concomitant insomnia?? I wouldn't sleep on it, or i would sleep for like 10-12 hours.
Because of that and because my current regimen isn't working as much is there any way to take it PRN low dose if i talk to the doctor about it? Because I can take it like once or twice and it doesn't affect my sleep.
Hi everyone. I’ve been bouncing from one trial of medication to another for the past 4 1/2 years with adverse reactions. Nothing has helped. I just saw a new psychiatrist on Monday. An older gentleman who actually seemed to listen. He was also a longtime professor our local university.
My symptoms are treatment resistant insomnia, chronic, severe anxiety, chronic derealization, ocd (pure o) racing, intrusive thoughts (often presenting as songs looping in my head, but a switch can also go off in my head where I obsessively think about something to the point of it driving me crazy) brain fog, depression. My body and brown simply will not turn off. I’m stuck in constant fight/flight. I believe the lack of sleep is the catalyst for most of this (all of this started after sudden onset of insomnia) Maybe it wouldn’t go away with sleep, but I know it would get better. My main goal is sleep, but seems unattainable after 4 1/2 years.
I have tried every medication under the sun (well, mostly)
The doctor decided to prescribe provigil (modafinil) which seems counterintuitive to me. He was clear that it could go either way. Possible that it could calm me down, possible that it could let me up and make my symptoms worse.
Luckily for me, since I am highly sensitive to medication, he is quite conservative and said to only start with roughly 1/16 of a pill to see how I do.
Wondering what your thoughts are on this given my symptoms? Seems counterintuitive...but maybe it will help. So confused.